- 10 replies
- 1288 views
- 9 followings
Hello. I'm 47 years old and was diagnosed with A-Fib just before Thanksgiving.
I had an ablation Jan 29, and I enjoyed sinus rhythm for 3 days! A few days later, back to the ER.
Last week I had my first cardioversion and got to enjoy a nice, slow sinus rhythm for 2 days. Today marks my 6th day in Afib without a break.
I was taking Toporol 50mg 2x a day, Flecainide 150mg 2x a day, and Eliquis 5mg 2x a day. Now the doctor has stopped my Flecainide and Sunday I start taking 400mg Amiodarone 2x a day.
I've been reading up on Amiodarone, and I have to say I'm scared to start taking it.
Been lurking and reading posts, and just felt the need to vent a little! Thanks
Carlosjlazo, February 29, 2020 8:13am EST
Hope the amiodorone helps you. I tried flecanide and sotolol , none of them worked for me. Every time I went to the ER on an afib episode they controled it with amiodarone. Last episode was on dec 29, I'm taking amidarone since and it keeps me in synus rhythm I had an ablation same day as you, Jan 29 and still taking amioradone , EP says for 2 months
that will be 3 months on amiodarone , I have read about its toxicity but EP told me it could bring other bad side effects for long term use and not if taken for a few months.
Hope you get your afib under control so don't have to take it for long. Maybe a second ablation is what you need
poojeanie, February 29, 2020 12:57pm EST
Hello and Welcome to this forum the people here are very knowledgeable and Friendly. I suggest you read the posts on magnesium also google magnesium and Afib. I will tell you it has completely kept me out of Afib and the ectopic beat episodes I used to get daily are practically GONE. Because supplements like magnesium are not approved by the FDA, no vitamin/supplements available today are, this is why the doctors do not recommend them, they CAN'T recommend that which is not FDA approved. This does not mean it does not work. Read thru these posts here and reachout to google... it will be worth your while! Hope this helps.
milano, February 29, 2020 7:31pm EST
What are your symptoms with AFIB? What is your heart rate? Do you have a Kardia to check your EKG? What type of ablation? You are still in a recovery timeframe but that does seem like a long time in AFIB. It might help if you give us all the information that you can.
dsavoie1953, March 11, 2020 10:48am EST
2018 REMOTE ECG MONITOR, EV-ECO and ELECTROCARDO at 65. AFIB only last 2-3 days back to Normal ECG Pulse rate of 47-55. Current 7-day AFIB cycle for 1st time. Kardia track and document, as well as weight and blood pressure.
According to UT Southwestern Cardologist my echocardiogram look pretty normal. My left atrium is enlarge which is usually due to higher blood pressures over a long period of time and make AFIB more likely.
So, I am seeing another Cardiologist tomorrow.
Thumper2, March 12, 2020 8:50am EST
Dennis, make sure your "new" cardiologist is an electrophysiologist (EP) -- they specialize in the treatment of Afib.
rogs2309, March 28, 2020 12:52am EST
i had the kick start about 4 weeks ago then went out again 2 weeks ago and just changed my specialist to an electrophysiologist He has started me on Amiodarone (2PD by 200mg) to see if that brings me back into rythum (he is also continuing me on Metropol)
I remain a bit skeptical if it will work to that extent so has anyone out there had positive results this this drug
Thumper2, March 28, 2020 8:46am EST
rogs2309, if amiodorone brings you back into NSR, great, but most of those on this forum who have taken it find that it has so many negative effects on other parts of the body, that they go off it. Find yourself an EP who does many and successful ablations. If you can, get a second opinion at someplace like the Cleveland Clinic (often judged the best place in the country for cardiac issues like this). It's too bad you'd have to wait until the coronavirus is somehow controlled -- around here, we're staying in our houses, and expect to be here for weeks more. Sigh. Keep us posted!
rogs2309, March 31, 2020 6:16am EST
Thanks Thumper for your reply , will get a second opinion from another EP
Must say the Amiodarone makes me dizzy and tired and i remain skepitical if it will bring me into rythum
I`am taking Magnesium Taurate and maybe should take Potassium , but does that clash with Amiodarone
gaynilian, April 7, 2020 11:55pm EST
Hello, I was told by my EP office that I had AFib episode lasting for 7 hours. on April 4. It happened during my sleep. I did not even know about it and was shocked hearing the news. Due to sick sinus syndrome (Heart rate in low 40s) I had a pacemaker since September 2018. I thought the pacemaker will take care of AFibs. But now I realize it does not . So I had my first episode and I am not sure what my experiences will be in the next months. I am now on Eliquis 5mg bid. to prevent stroke. I am 75 year old male, and very active with cycling,pickleball,jogging and aerobic exercises. I was told by my EP office to continue my routine and call them if I experience any discomfort. I do hope this incidence will not prevent me from living my normal life, but I have to admit I am scared reading some of your blogs. Thanks for any support.
Edhammer, April 8, 2020 6:20am EST
Amiodarone was discussed with one cardiologist when I was in some steroid induced afib. That's a whole nother story. After listening to the potential side effects, I declined its use. We jumped up to bigger dose of Ditalizmen. Fortunately, I spontaneously went back into rhythm a couple of weeks ago and am off rate control drugs, except for a minimal metropol. Of course I'm still on an anticoagulant. My main advice is find an electrophysiologist who will look at ablation. If drugs can help, use them. If an ablation can resolve it, don't delay it.